Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 64, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 27, 2016, 9:14 AM CDT for 6 counties in Arkansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2016, 9:14 AM CDT (14:14 UTC)
- Expired
- Jul 27, 2016, 3:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Dallas County, AR, Drew County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 160 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 11:50 AM CDT | FLASH FLOOD | Fordyce, AR | STREET FLOODING WAS REPORTED ON HIGHWAY 79. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 156 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 2.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WGUS54 KLZK 271414
FFWLZK
ARC011-013-025-039-043-103-271715-
/O.NEW.KLZK.FF.W.0064.160727T1414Z-160727T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
914 AM CDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTHWESTERN ARKANSAS...
BRADLEY COUNTY IN SOUTHEASTERN ARKANSAS...
EASTERN DALLAS COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHWESTERN DREW COUNTY IN SOUTHEASTERN ARKANSAS...
EASTERN OUACHITA COUNTY IN SOUTHWESTERN ARKANSAS...
CLEVELAND COUNTY IN SOUTHEASTERN ARKANSAS...
* UNTIL 1215 PM CDT
* AT 911 AM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN FROM RISON TO FORDYCE TO HAMPTON. FLASH
FLOODING IS LIKELY TO OCCUR AND MAY PERSIST FOR SEVERAL HOURS AS
THESE THNDERSTORMS MAKE LITTLE PROGRESS OUT OF THE AFFECTED AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WARREN... FORDYCE...
RISON... HAMPTON...
BEARDEN... HERMITAGE...
KINGSLAND... THORNTON...
CARTHAGE... HARRELL...
HEBRON... TIPTON...
LANARK... GREEN HILL...
LADELLE... INGALLS...
TOLEDO... WEEKS...
HIGHLAND INDUSTRIAL PARK... KEDRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3321 9218 3321 9223 3326 9223 3328 9230
3327 9244 3332 9248 3332 9252 3335 9253
3337 9259 3337 9278 3407 9277 3407 9208
3378 9213 3361 9195 3340 9159 3340 9199
3330 9198 3320 9213 3316 9214 3316 9217
$$
2262 follow-up statements
884
WGUS54 KLZK 271710
FFWLZK
ARC011-013-025-039-043-103-272015-
/O.EXT.KLZK.FF.W.0064.000000T0000Z-160727T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 PM CDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTHWESTERN ARKANSAS...
BRADLEY COUNTY IN SOUTHEASTERN ARKANSAS...
EASTERN DALLAS COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHWESTERN DREW COUNTY IN SOUTHEASTERN ARKANSAS...
EASTERN OUACHITA COUNTY IN SOUTHWESTERN ARKANSAS...
CLEVELAND COUNTY IN SOUTHEASTERN ARKANSAS...
* UNTIL 315 PM CDT
* AT 1207 PM CDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN IN
MUCH OF THE WARNED AREA. IN THE LAST FEW HOURS...RADAR ESTIMATES
AND SURFACE REPORTS HAVE INDICATED AS MUCH AS FOUR TO SIX INCHES
OF RAIN HAS FALLEN IN PORTIONS OF THE AREA. ADDITIONAL HEAVY
RAINFALL IS POSSIBLE INTO THE AFTERNOON...THUS THE FLASH FLOOD
THREAT IS EXPECTED TO CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WARREN... FORDYCE...
RISON... HAMPTON...
BEARDEN... HERMITAGE...
KINGSLAND... THORNTON...
CARTHAGE... HARRELL...
HEBRON... TIPTON...
LANARK... GREEN HILL...
LADELLE... INGALLS...
TOLEDO... WEEKS...
HIGHLAND INDUSTRIAL PARK... KEDRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3321 9218 3321 9223 3326 9223 3328 9230
3327 9244 3332 9248 3332 9252 3335 9253
3337 9259 3337 9278 3407 9277 3407 9208
3378 9213 3361 9195 3340 9159 3340 9199
3330 9198 3320 9213 3316 9214 3316 9217
$$
57323
WGUS74 KLZK 271925
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
225 PM CDT WED JUL 27 2016
ARC011-043-103-271933-
/O.CAN.KLZK.FF.W.0064.000000T0000Z-160727T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRADLEY AR-DREW AR-OUACHITA AR-
225 PM CDT WED JUL 27 2016
...THE FLASH FLOOD WARNING FOR BRADLEY...SOUTHWESTERN DREW AND
EASTERN OUACHITA COUNTIES IS CANCELLED...
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3376 9255 3378 9258 3380 9258 3380 9262
3383 9266 3407 9277 3407 9234 3406 9233
3407 9208 3378 9213 3372 9237
$$
ARC013-025-039-272015-
/O.CON.KLZK.FF.W.0064.000000T0000Z-160727T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AR-DALLAS AR-CLEVELAND AR-
225 PM CDT WED JUL 27 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHEASTERN CALHOUN...CENTRAL DALLAS AND CLEVELAND COUNTIES...
AT 223 PM CDT...RAIN CONTINUED TO DIMINISH OVER THE REGION.
HOWEVER...IT WILL TAKE SOME TIME FOR WATER TO RUN OFF.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORDYCE... RISON...
KINGSLAND... THORNTON...
CARTHAGE... HEBRON...
TOLEDO... MT ELBA...
TIPTON... KEDRON...
MARKS MILL STATE PARK... STAVES...
RAMSEY... MT ZION...
CHAMBERSVILLE... BUNN...
PRINCETON... IVAN...
HOPEVILLE... NEW EDINBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADWAYS. REMEMBER...TURN
AROUND...DONT DROWN!
&&
LAT...LON 3376 9255 3378 9258 3380 9258 3380 9262
3383 9266 3407 9277 3407 9234 3406 9233
3407 9208 3378 9213 3372 9237
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 6:45 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 27, 6:45 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 645 AM CDT WED JUL 27 2016 .AVIATION... Convection continues across both northwest and south central Arkansas at this time. An upper level low will move across the Mississippi Delta today with showers and thunderstorm increasing in coverage, especially in the afternoon. Widespread vfr conditions are expected except in and near convection where MVFR conditions are expected. IFR conditions exist at both KHRO and KBPK due to fog but will improve by 14Z. Light southerly winds will prevail. && .PREV DISCUSSION...(ISSUED 347 AM CDT WED JUL 27 2016) Short Term...Today through Thursday night Forecast definitely looking a bit more unsettled this morning with at least decent rain chances for a large part of the CWA. The area currently lies between two anticyclones, one centered over the four corners and the other over the southeast conus. In between these two features is a compact upper low, currently shown by moisture channel imagery to be located near Monroe Louisiana. Models all in good agreement that this feature will drift/wobble slowly to the north/northeast and be located near West Memphis by Thursday morning before exiting the area by the end of the period. Meanwhile, a weak frontal boundary remains stretched out along the Arkansas/Missouri border but is expected to lift to the north through the period. Models all showing showers and thunderstorms becoming widespread as the day progresses, especially over the east and southeast along the path of the aforementioned upper low. With the area cut off from any type of prevailing flow and PWATS approaching 2.5 inches, convection will be slow to move and locally heavy rain remains a distinct possibility. With feature moving through, scattered precipitation chances will be carried tonight and into early Thursday. This upper low will be kicked out of the region late in the day as upper flow becomes mores northwest in nature and the low gets caught up in a developing upper trough. As such, another round of mainly diurnally driven convection is expected late Thursday. No heat related headlines are expected today or Thursday as cloud cover and rain chances preclude the need for another heat advisory. Long Term...Friday through Tuesday The long term period will begin with high pressure aloft over the Four Corners area and southeast U.S. For Friday and Saturday there will be a weak upper level trough over the midwest and plains. With Arkansas being between the two highs, and a weak stationary front near north Arkansas, expect unsettled weather and better rain chances Friday and Saturday. This should lead to MCSs moving through the state. The models show the upper ridge building over the mid south Sunday and Monday. This would put the storm track north of Arkansas for late in the weekend into next week...resulting in lower rain chances and warmer temperatures...even into Tuesday. Slightly cooler temperatures are expected for late week and into the weekend. Without being directly beneath either ridge, temperatures will be closer to normal values, or even cooler, with more cloud cover. Highs Friday and Saturday will be in the mid 80s to lower 90s...then low to mid 90s Sunday through Tuesday. Lows will be in the lower to mid 70s. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...56
Hazardous weather outlook, Jul 27, 5:00 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED JUL 27 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW-500 AM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW WILL MOVE ACROSS EASTERN ARKANSAS TODAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED MAINLY DURING THE AFTERNOON HOURS. THE STORMS WILL MOVE SLOWLY...INCREASING THE POSSIBILITY OF LOCALLY HEAVY RAIN. WHILE A STRONG STORM CAN NOT BE EXCLUDED...THE OVERALL THE THREAT FOR HAZARDOUS WEATHER WILL REMAIN LOW THROUGH THE PERIOD. AFTERNOON HIGHS WILL ONLY REACH THE UPPER 80S TO LOWER 90S DUE TO THE INCREASE IN CLOUD COVER. HOWEVER...WITH PLENTY OF HUMIDITY STILL IN PLACE...HEAT INDICES WILL STILL MAKE IT INTO THE UPPER 90S DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY THIS WEEK AS AREA REMAINS BETWEEN UPPER LEVEL RIDGES. OTHER THAN CLOUD TO GROUND LIGHTNING...SOME GUSTY WINDS COULD ALSO BE SEEN WITH SOME OF THE STRONGER STORMS. GIVEN THE SLOW MOVEMENT OF ANY STORMS... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...RESULTING IN AN ISOLATED FLASH FLOOD THREAT. THE THREAT FOR ANY SEVERE STORMS WILL REMAIN ISOLATED AND LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:45 PM CDT | Special Weather Statement | LZK | Sharp | 45 min |
| Jul 27, 12:54 PM CDT | Special Weather Statement | LZK | Faulkner | 51 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.